MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER

PENUMBRA, INC. PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER
Catalog Number 5MAXJET7KIT
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left internal carotid artery (ica) using a penumbra system jet7 kit (kit).It was noted that the patient¿s aortic anatomy was tortuous.During the procedure, while advancing the penumbra system jet 7 reperfusion catheter (jet7) through the neuron max 6f 088 long sheath (neuron max) into the target vessel, the physician experienced resistance and was unable to advance the jet7 past the ophthalmic artery; therefore, it was removed.The procedure was completed using a penumbra system jetd reperfusion catheter (jetd) and the same neuron max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9234514
Report Number3005168196-2019-01989
Device Sequence Number3090873
Product Code NRY
UDI-Device Identifier00814548019918
UDI-Public00814548019918
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2022
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF89233
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2019
Initial Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Date Report Sent to FDA01/01/2005